Texas, 2013Drought in Texas, October 1 to 21, 2013
October 1 to 21, 2013 · NWS FWD · 3 events in 3 counties and zones
Drought conditions lingered into October, but experienced overall improvement due to rainfall which occurred primarily during the second half of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions lingered into October, but experienced overall improvement due to rainfall which occurred primarily during the second half of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 10:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 30, 10:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CDT MON SEP 30 2013
.AVIATION...
/06Z TAFS/
CONCERNS...POTENTIAL FOR MORNING STRATUS.
SOUTHERLY SURFACE FLOW HAS RETURNED TO THE REGION...BUT THE BULK
OF THE GULF MOISTURE REMAINS EAST OF THE I-35 CORRIDOR. HOWEVER...
DEW POINTS IN THE 60S CONTINUE PUSHING WESTWARD. DESPITE MEAGER
SURFACE WINDS...A LLJ OF 20-25KTS SHOULD ALLOW MVFR STRATUS TO
BLANKET EAST TEXAS TUESDAY MORNING. WITHOUT MUCH OF AN EASTERLY
COMPONENT TO THE WINDS ABOVE THE NOCTURNAL BOUNDARY LAYER...THE
STRATUS DECK SHOULD MAKE MINIMAL PROGRESS TO THE WEST. WILL CARRY
SCT020 (SCT018 AT WACO) TO EMPHASIZE THAT THE SOLID LAYER WILL
REMAIN TO THE EAST. WILL CONTINUE TO ASSESS TRENDS...BUT WITH
ONLY SOME VFR DEBRIS FROM MONDAY AFTERNOON CU CURRENTLY...
CONFIDENCE IS HIGH THAT ANY MVFR CEILINGS WILL REMAIN EAST OF ALL
TAF SITES. EXPECT A BETTER CHANCE OF STRATUS TUESDAY NIGHT INTO
WEDNESDAY MORNING.
25
&&
.PREV DISCUSSION... /ISSUED 333 PM CDT MON SEP 30 2013/
RETURN FLOW WAS GRADUALLY BECOMING ESTABLISHED ACROSS NORTH TEXAS
THIS AFTERNOON WHILE A STATIONARY FRONT TO OUR SOUTHEAST CONTINUED TO
WEAKEN. MEANWHILE CONVECTION ASSOCIATED WITH A WEAK UPPER LOW
WAS ONGOING IN THE MOIST AND UNSTABLE AIR EAST AND SOUTHEAST OF
THE REGION. OVER THE NEXT COUPLE OF DAYS...NORTH TEXAS WILL BE
SPLIT BETWEEN CLOUDS AND HIGHER HUMIDITIES OVER THE EASTERN HALF
OF THE AREA TO MORE SUN AND DRIER CONDITIONS ACROSS THE WESTERN
HALF. AS THE LOW PRESSURE AREA LIFTS SLOWLY NORTH...WRAP AROUND
MOISTURE OVER THE EASTERN COUNTIES WILL LEAD TO RAIN CHANCES
GENERALLY EAST OF THE INTERSTATE 35/35 EAST CORRIDOR ON WEDNESDAY.
THE BEST RAIN CHANCES WILL BE DURING THE AFTERNOON HOURS WHEN
SURFACE INSTABILITY WILL BE RECOGNIZED...AND OVER THE EASTERN-MOST
COUNTIES WHERE PWATS WILL CLIMB TO AROUND 1.75 INCHES. WILL
MAINTAIN THE 30 POPS OVER THESE COUNTIES...INCLUDING THE
PARIS...SULPHUR SPRINGS AND PALESTINE AREAS...WITH 20 POPS AS FAR
WEST AS I-35/35E. OTHERWISE...AFTER A PLEASANT SUNDAY AND
MONDAY...TEMPERATURES WILL BE 5-10 DEGREES ABOVE NORMAL DURING THE
WORK WEEK WITH LOWS IN THE 60S AND LOW 70S AND HIGHS GENERALLY 85
TO 90.
A CHANGE IN THE WEATHER PATTERN IS EXPECTED AS WE APPROACH THE
WEEKEND. A LARGE SCALE UPPER TROUGH IS PROGGED TO DEEPEN OVER THE
ROCKY MOUNTAINS REGION THURSDAY INTO FRIDAY AS A STRONG SHORTWAVE
MOVES SOUTHEASTWARD OUT OF THE PACIFIC NORTHWEST. LOW LEVEL
MOISTURE WILL INCREASE ACROSS NORTH TEXAS THURSDAY AS SURFACE
PRESSURE FALLS OCCUR IN LEE OF THE ROCKIES AND A COLD FRONT
INTENSIFIES OVER THE PLAINS. THE MAIN SHORTWAVE ENERGY WILL
ACCELERATE EAST FROM THE ROCKIES THROUGH THE PLAINS LATE
FRIDAY...REACHING THE GREAT LAKES SATURDAY NIGHT. THE COLD FRONT
WILL BE FORCED SOUTHWARD TOWARDS NORTH TEXAS FRIDAY...PUSHING
SOUTH ACROSS THE REGION LATE FRIDAY AND SATURDAY.
MODELS HAVE COME INTO GOOD AGREEMENT WITH THE TIMING OF THE
FRONT. THE MOST RECENT GUIDANCE SUGGESTS AN ARRIVAL TIME AROUND
00Z / 7 PM FRIDAY OVER THE NORTHWEST COUNTIES...THEN EXITING THE
CWA TO THE SOUTHEAST MID MORNING SATURDAY. AT THIS TIME...WILL KEEP THE
LOW POPS ACROSS THE NORTHWEST COUNTIES FOR FRIDAY AFTERNOON IN THE
EVENT ISOLATED STORMS DEVELOP AHEAD OF THE BOUNDARY. THE MORE
LIKELY SCENARIO IS THAT CONVECTION WILL AWAIT THE ARRIVAL OF THE
COLD FRONT WHEN SURFACE BASED CONVECTION SHOULD DEVELOP AND BECOME
LOOSELY ORGANIZED ALONG THE BOUNDARY. PRESSURE RISES BEHIND THE
FRONT WILL BE SUFFICIENT TO ALLOW FOR A QUICK MOVING SYSTEM...AND
LIKEWISE A FAIRLY LOW THREAT FOR HIGH RAINFALL TOTALS AND
FLOODING. INSTABILITY WILL BE MARGINAL DUE MAINLY TO THE TIME OF
DAY....BUT ENOUGH FOR SOME STRONG STORMS WITH GUSTY WINDS WHEN
COMBINED WITH 40KT OF 0-6 KM BULK SHEAR. SEASONABLY COOL AIR
WILL FOLLOW THE FRONT THIS WEEKEND WITH FORECAST LOWS IN THE UPPER
40S OVER THE NORTHWEST AND HIGHS IN THE MID AND UPPER 50S OVER THE
SOUTHEAST.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 66 90 72 89 73 / 0 10 5 20 5
WACO, TX 62 90 70 89 72 / 0 10 5 20 10
PARIS, TX 67 87 69 85 69 / 10 10 10 30 20
DENTON, TX 58 88 67 88 71 / 0 5 5 20 5
MCKINNEY, TX 59 87 67 87 67 / 0 10 5 20 5
DALLAS, TX 66 89 72 88 73 / 0 10 5 20 5
TERRELL, TX 65 87 70 88 70 / 5 10 10 30 10
CORSICANA, TX 66 88 70 88 71 / 5 10 10 30 10
TEMPLE, TX 62 91 68 88 70 / 0 10 5 20 10
MINERAL WELLS, TX 57 89 65 89 68 / 0 5 5 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/84
Hazardous weather outlook, Sep 30, 7:16 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON SEP 30 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
816 PM CDT MON SEP 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A LOW CHANCE OF THUNDERSTORMS MAINLY ALONG AND EAST OF
THE INTERSTATE 35 CORRIDOR WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A BETTER CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS FRIDAY AFTERNOON INTO SATURDAY MORNING...AS A STRONG COLD
FRONT MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Erath
- When
- October 1, 12:00 AM CST to October 21, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Severe/D2 drought over the southeastern quarter of the county ended by Oct 22, due to beneficial rainfall received during the month.
Drought, Bosque
- When
- October 1, 12:00 AM CST to October 21, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Severe/D2 drought in place at the beginning of October was upgraded to Moderate/D1 by October 22, due to much-needed rainfall occurring throughout the month.
Drought, Hill
- When
- October 1, 12:00 AM CST to October 21, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Severe/D2 drought conditions in place at the beginning of October ended by October 22, as the U.S. Drought monitor upgraded conditions to Moderate/D1. This was due to much-needed rainfall which occurred throughout the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kansas, October 1 to 31, 2013$30 million · 2 events
- Drought in Texas, October 1 to 31, 2013$20 million · 7 events
- Drought in Oklahoma, October 1 to 31, 2013$8.0 million · 3 events
- Flooding in Nebraska, October 1 to 2, 2013$50,000 · 4 events
- Drought in Texas, October 1 to 31, 2013$30,000 · 12 events
- Drought in Oklahoma, October 1 to 31, 201331 events
- Drought in New Mexico, October 1 to 31, 201330 events
- Drought in Texas, October 1 to 31, 201322 events
- Drought in Nebraska, October 1 to 31, 201322 events
- Drought in Missouri, October 1 to 31, 201318 events
- Drought in Iowa, October 1 to 31, 201316 events
- Drought in Kansas, October 1 to 31, 201313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479240, 479241, 479242.